New Hampshire, 2007

Damaging Wind in New Hampshire, June 1, 2007

June 1, 2007 · NWS GYX · 1 event in 1 county or zone

A severe thunderstorm produced damaging winds at the airport in Concord.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A severe thunderstorm produced damaging winds at the airport in Concord.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 1, 1:42 PM EST, 4 minutes earlier.

Area forecast discussion, Jun 1, 1:42 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
242 PM EDT FRI JUN 1 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN ACROSS THE REGION THROUGH THE
WEEKEND...RESULTING IN SHOWERS AND THUNDERSTORMS AS THE FRONT
SHIFTS. MOIST LOW PRESSURE WILL TRACK UP THE EASTERN
SEABOARD...REACHING NEW ENGLAND MONDAY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
CONTINUING TO MONITOR THUNDERSTORMS DEVELOPING ACROSS SOUTHERN NEW
HAMPSHIRE. THUS FAR STORMS ARE PULSING...WITH A VIL OF THE DAY
AROUND 45 TO 50...WITH HIGH REFLECTIVITY CORES ALOFT ANOTHER GOOD
INDICATOR. RUT REPORTED A GUST TO 43 KTS...WITH SOME HALF INCH
HAIL REPORTS UPSTREAM...SO SEVERE POTENTIAL STILL EXISTS THROUGH
THIS AFTERNOON. BASED ON RADAR...GREATEST THREAT CAN BE NARROWED
TO SULLIVAN...MERRIMACK...AND ROCKINGHAM COUNTIES IN NEW
HAMPSHIRE. OTHERWISE...EXPECT SHOWERS AND THUNDERSTORMS TO TAPER
OFF SHORTLY AFTER DARK. SHOWERS IN THE MOUNTAINS MAY HANG ON A BIT
LONGER...AS THEY ARE RIGHT ALONG THE FRONTAL BOUNDARY RATHER THAN
SURFACE BASED CONVECTION.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SATURDAY/...
EXPECT SHOWERS AND THUNDERSTORMS TO TAPER OF BY MIDNIGHT...WITH
THE LOSS OF DAYTIME HEATING...AND WITH THE WEAKENING OF THE
FRONTAL BOUNDARY. EXPECT PARTLY CLOUDY SKIES...WITH SOME FOG
DEVELOPING IF IT REMAINS CLEAR LONG ENOUGH. WILL FORECAST PATCHY
FOG...WITH LOWS NEAR NAM/GFS MOS. HOWEVER...COULD SEE LOCALLY
LOWER (OR HIGHER) IF A LOCALIZED AREA CLEARS OUT LONGER. EITHER
WAY...DEW POINTS WILL LIMIT LOWS AS FOG DEVELOPS.

FOR SATURDAY...A SHORT WAVE PASSING TO THE NORTH WILL DRIVE THE
FRONT BACK SOUTH. EARLY IN THE DAY...MOST OF NEW HAMPSHIRE AND THE
SOUTHERN HALF OF MAINE WILL BE ON THE WARM SIDE OF THE
FRONT...HOWEVER THE FRONT WILL PROGRESS SOUTHWARD. THIS WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SATURDAY. GENERALLY SEE
HIGH CHANCE TO LOW LIKELY POPS WITH THE FRONT SOMEWHAT FOCUSING
THE CONVECTION. AGAIN NAM/GFS MOS SEEMS OK FOR
TEMPERATURES...EXCEPT DID TWEAK DOWN JUST NORTH OF THE FRONT...AND
UP JUST SOUTH OF WHERE THE FRONT WILL REACH. THERE WILL AGAIN BE A
SEVERE WEATHER POTENTIAL FOR SATURDAY...ALTHOUGH THE WINDS ALOFT
WILL BE SLIGHTLY LESS FAVORABLE...INSTABILITY SHOULD BE ENOUGH TO
PRODUCE SOME STRONG PULSE STORMS SATURDAY AFTERNOON.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
QUASI-STATIONARY TO REMAIN SITUATED ACROSS NRN NEW ENGLAND THRU
THE WEEKEND...LINED UP PARALLEL TO ENERGETIC NW FLOW ALOFT. THIS
WILL KEEP THE CHC OF CONVECTION IN THE FORECAST RIGHT INTO SUNDAY
NIGHT. SHRA/TSRA WILL BE SCT THOUGH...AND SOME DRY PERIODS WILL
REMAIN POSSIBLE.

BY SUNDAY NIGHT MODELS ARE IN BETTER AGREEMENT THAT SUB-
TROPICAL/COASTAL SYSTEM WILL BE TRACKING NWD SOMEWHERE ALONG ERN
SEABOARD...AND WILL LKLY START INTERACTING WITH 500MB AND SFC
FRONT APPROACHING FROM THE WEST. THIS WILL LKLY LEAD TO
WIDESPREAD SHRA OR A STEADY RAIN IN THE MON-TUE TIME FRAME. THIS
SYSTEM COULD ALSO TRANSPORT TROPICAL MOISTURE INTO THE NE...WHICH
MEANS A THREAT FOR HEAVY RAIN. ALL THIS IS STILL 3-4 DAYS
AWAY...AND DEPENDS ON DEVELOPMENT OF THIS IN THE GULF OF MEXICO
OVER THE NEXT DAY OR SO.

MODELS ARE ALSO SUGGESTING THAT ALL THIS MAY FINALLY CLEAR OUT BY
MID-LATE NEXT WEEK.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
FOR THE REMAINDER OF THIS AFTERNOON...THERE WILL BE SCATTERED
THUNDERSTORMS SOUTH OF PWM-BML. ENOUGH CONFIDENCE TO MENTION IN
TAFS AT PSM/CON/LEB...WITH PWM MARGINAL. WILL MONITOR RADAR
TRENDS...AND AMEND ACCORDINGLY. THUNDERSTORMS COULD CONTAIN HAIL
AND GUSTY WINDS.

FOR TONIGHT...MAIN CHALLENGE IS FOG. OVERALL A VERY LOW CONFIDENCE
WITH SCT-BKN CLOUDS THROUGHOUT THE NIGHT. IF SKIES CLEAR LONG
ENOUGH...FOG SHOULD DEVELOP GIVEN THE WARM DEW POINTS.
HOWEVER...IF IT REMAINS MOSTLY CLOUDY...THERE WILL BE NO FOG. PLAY
IT IN THE MIDDLE AT ALL TAF SITES...BUT COULD FALL ON EITHER SIDE
SITE BY SITE.

EXPECT MAINLY VFR CONDITIONS SATURDAY...BUT THERE WILL AGAIN BE
SCATTERED THUNDERSTORMS IN THE AFTERNOON.

HEAVY RAINS AND EXTENDED PERIOD OF IFR OR LOWER POSSIBLE MON-TUE.

&&

.MARINE...
NO HEADLINES IN THE SHORT TERM. COULD SEE SOME STRONG
THUNDERSTORMS APPROACH THE SOUTHERN WATERS THIS EVENING. DEPENDING
ON THE DEVELOPMENT OF COASTAL SYSTEM MON-TUE...COULD SEE BOTH SEAS
AND WINDS EXCEED SCA LVLS EARLY NEXT WEEK.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL/CEMPA
NEAR TERM...APFFEL
SHORT TERM...APFFEL
LONG TERM...CEMPA
AVIATION...APFFEL
MARINE...APFFEL/CEMPA
Hazardous weather outlook, Jun 1, 5:31 AM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
631 AM EDT FRI JUN 1 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-021045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
631 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS FORMING IN THE VICINITY OF AN ADVANCING
WARM FRONT COULD BRING STRONG GUSTY WINDS...HEAVY RAIN AND PERHAPS
SOME HAIL TO SOUTHERN PORTIONS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE TRACK OF A COASTAL STORM IS UNCERTAIN AT THIS TIME...BUT HAS
THE POTENTIAL FOR BRINGING A SOAKING RAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

ANZ150-021045-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
631 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING COASTAL STORM COULD REQUIRE A SMALL CRAFT ADVISORY
OR PERHAPS A GALE WARNING ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 11:47 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1247 PM EDT FRI JUN 1 2007

NHZ005-007>009-011800-
SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP-
INCLUDING THE CITIES OF...LEBANON...HANOVER...PLYMOUTH...
CLAREMONT...NEWPORT...CONCORD...LACONIA...TILTON-NORTHFIELD...
MEREDITH
1247 PM EDT FRI JUN 1 2007

THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWESTERN NEW HAMPSHIRE
BETWEEN 100 PM AND 200 PM. THUNDERSTORMS MAY CONTAIN HAIL...AND
STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL
MEDIA OUTLETS...FOR THE LATESTS ON THIS DEVELOPING WEATHER.
STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
AFTERNOON HOURS.

APFFEL
Special weather statement, Jun 1, 1:16 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
216 PM EDT FRI JUN 1 2007

NHZ007-011900-
SULLIVAN-
216 PM EDT FRI JUN 1 2007

...STRONG THUNDERSTORM WILL IMPACT SULLIVAN COUNTY THROUGH 300 PM
EDT...

AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF CHARLESTOWN...OR
ABOUT OVER SPRINGFIELD VERMONT...MOVING SOUTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
CHARLESTOWN...UNITY...LANGDON...ACWORTH...LEMPSTER AND WASHINGTON
THROUGH 300 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF UP TO 40 MPH CAN BE EXPECTED.

MC
Special weather statement, Jun 1, 1:31 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT FRI JUN 1 2007

NHZ008-009-011915-
BELKNAP-MERRIMACK-
231 PM EDT FRI JUN 1 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND MERRIMACK
COUNTY THROUGH 315 PM EDT...

AT 231 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF ANDOVER...OR ABOUT
7 MILES WEST OF FRANKLIN...MOVING SOUTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HILL...ANDOVER...
SALISBURY...FRANKLIN...WEBSTER...TILTON..NORTHFIELD...BOSCAWEN
AND CANTERBURY THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF UP TO 45 MPH CAN BE EXPECTED.

MC

The radar

The Portland,ME radar (KGYX), 126 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Merrimack

When
June 1, 1:46 PM EST to 1:50 PM EST
Where
Merrimack County, Concord Muni Arpt
Measured
57 kt (66 mph) estimated gust
Reported by
ASOS
Coordinates
43.200, -71.500

Airport personnel reported tied down trailer blown over.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2007Every state in 2007This day in weather historyWarnings in New Hampshire, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45291.